Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 65, NWS Cleveland, OH

September 2, 2020

NWS Cleveland, OH issued this small craft advisory at Sep 2, 2020, 1:51 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2020, 1:51 PM EDT (17:51 UTC)
Expired
Sep 2, 2020, 8:00 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

509 
WHUS71 KCLE 021751
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
151 PM EDT Wed Sep 2 2020

LEZ147>149-030000-
/O.NEW.KCLE.SC.Y.0065.200902T1751Z-200903T0000Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
151 PM EDT Wed Sep 2 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 9:30 AM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Sep 2, 9:30 AM EDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
930 AM EDT Wed Sep 2 2020

.SYNOPSIS...
A weak cold front will move southeast across the area later
today. Low pressure over the northern Great Lakes on Thursday
will extend a stronger cold front across the area on Thursday
night into Friday. High pressure will build into the region for
the weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
Updated PoPs to reflect current radar depiction. Most of the
western area is currently dry with the heaviest rainfall
occurring across the eastern portion of the CWA. Opted to stick
with the timing of the cold front with this update, although
some shower development ahead of the cold front may occur.
Outside of that, no other changes to the forecast with this
update.

Previous Discussion...
Regional radar this morning shows the three different areas of
rain that will impact the forecast area today into tonight. The
first area of rain is occurring over much of the forecast area
right now, as a pseudo-warm front lifts north across the area
with good moisture advection into the region. Precipitable water
values are increasing behind this feature and localized heavy
rain is occurring with this first round of rain. Up to an half
inch of rain is possible in the heaviest cores of rain this
morning before it moves out of the area. The next area of
rainfall is over southern Indiana and southwest Ohio. This rain
is being generated in this more saturated, post-frontal air
mass as a weak mid-level shortwave moves through the Ohio Valley
and is supported by the right entrance region of the upper
level jet. Most of this rain will impact the southeastern half
of the area through the day. As daytime heating occurs,
instability will increase over the far eastern portion of Ohio
and NW PA and thunderstorms could develop with locally heavier
rainfall. The third region of rain is associated with a weak
cold front over the Lake Michigan region this morning. This
feature will progress slowly southeast through the day and allow
for some additional convection late this afternoon in NW Ohio
and continuing east tonight. This frontal feature is most
characterized by the drier air behind it and will allow for the
forecast area to dry out tonight. With that, will keep a mix of
PoPs ahead of this front with the highest in far eastern
Ohio/NW PA and quickly diminish rain chances by about midnight.
High temperatures today are going to vary greatly based on the
location and timing of convection. In general, believe that the
area will be worked over and have tapered temperatures down a
degree or two from the previous forecast, keeping the areal
average around 80 degrees.

The weak cold front will try to come back north on Thursday as a
surge of moisture moves north towards the forecast area. This
feature is going to struggle getting far north as a stronger
cold front approaches from the northwest. Will keep some low
PoPs for the southeast half of the forecast area, but can see
most of the activity staying out the region. A drier air mass on
Thursday will allow for temperatures to be slightly warmer in
the low to mid 80s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A potent upper-level trough will move east across Ontario and Quebec
Thursday night, resulting in a deep surface trough around 980mb
moving northeast near the Georgian Bay. A strong cold front
extending from this low will quickly move southeast across the area
Thursday evening and into the overnight time period. This will bring
about some cloudiness Thursday overnight with some lingering showers
possible as well.

Behind this cold front, cold air advection and surface high pressure
will bring in cooler temperatures and mostly sunny/clear skies. High
temperatures will be in the 70s on Friday and Saturday with
overnight lows in the low to mid 50s.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Quiescent weather conditions continue into Sunday as the
aforementioned high pressure moves off to the Atlantic, though
temperatures do increase into the low 80s Sunday afternoon.
Uncertainty is fairly high as to when our next weather system
impacts the area Monday onward due to a great deal of variability in
model guidance. So decided to just ride with a chance of
thunderstorms and showers on Monday and Tuesday with near average
temperatures.

&&

.AVIATION /12Z Wednesday THROUGH Sunday/...
Scattered rain showers across the region has allowed for
variable flight conditions across the airspace. VFR was evident
in NW Ohio where rain has not been present in the last several
hours. Elsewhere, MVFR and IFR was common with burst of moderate
to heavy rainfall. This wave of rain will continue east today
and allow for mixed conditions to continue. A cold front was
east of Lake Michigan this morning. This feature will bring the
final round of rain to the region today and have timed showers
across all terminals this afternoon. Some thunder is possible at
KCAK and KYNG this afternoon and have a brief tempo for IFR and
thunder, although it may stay to the east of the area. Behind
the front, ceilings will be slow to lift at first but eventually
will get to VFR with just high clouds into Thursday. Winds will
begin out of the south before veering more southwesterly through
the period.

Outlook...Non-VFR possible Thursday night into Friday with lake
clouds.

&&

.MARINE...
South and southwest winds of around 10 knots this morning will veer
to the west as a cold front moves southeast across Lake Erie this
afternoon. A deepening low over the northern Great Lakes will be
moving northeast to the Georgian Bay Thursday and Thursday night. A
strong cold front extending from this low will move southeast across
Lake Erie Thursday evening/night. Southwest winds of 10-15 knots
ahead of the front will strengthen to 15-20 knots and veer to out of
the northwest behind this cold front Thursday overnight. A Small
Craft Advisory may be needed for post-frontal northwest winds. Winds
will then weaken to around 10-15 knots but persist to out of the
west and northwest through at least Saturday as high pressure builds
in from the mid-Mississippi Valley to the Ohio Valley. Southerly
winds of 10-15 knots develop on Sunday as high pressure moves off to
the mid-Atlantic with south and southwest winds strengthening to 15-
20 knots Sunday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Campbell/Sefcovic
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Sefcovic
MARINE...Saunders
Hazardous weather outlook, Sep 2, 4:16 AM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
416 AM EDT Wed Sep 2 2020

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
416 AM EDT Wed Sep 2 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 2, 11:24 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1124 AM EDT WED SEP 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     HEAVY RAIN       1 ESE ONTARIO           40.76N 82.59W
09/02/2020  M0.87 INCH       RICHLAND           OH   TRAINED SPOTTER

&&

MAT

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.